On stochastic orderings between distributions and their sample spacings
Let X1:n[less-than-or-equals, slant]X2:n[less-than-or-equals, slant]...[less-than-or-equals, slant]Xn:n denote the order statistics of a random sample X1,X2,...,Xn from a probability distribution with distribution function F. Similarly, let Y1:n[less-than-or-equals, slant]Y2:n[less-than-or-equals, slant]...[less-than-or-equals, slant]Yn:n denote the order statistics of an independent random sample Y1,Y2,...,Yn from G. The corresponding spacings are defined by Ui:n[reverse not equivalent]Xi:n-Xi-1:n and Vi:n[reverse not equivalent]Yi:n-Yi-1:n, for i=1,2,...,n, where X0:n=Y0:n[reverse not equivalent]0. It is proved that if X is smaller than Y in the hazard rate order sense and if either F or G is a DFR (decreasing failure rate) distribution, then the vector of Ui:n's is stochastically smaller than the vector of Vi:n's. If instead, we assume that X is smaller than Y in the likelihood ratio order and if either F or G is DFR, then Ui:n is smaller than Vi:n in the hazard rate sense for 1[less-than-or-equals, slant]i[less-than-or-equals, slant]n. Finally, if we make a stronger assumption on the shapes of the distributions that either X or Y has log-convex density, then the random vector of Ui:n's is smaller than the corresponding random vector of Vi:n's in the sense of multivariate likelihood ratio ordering.
Volume (Year): 42 (1999)
Issue (Month): 4 (May)
|Contact details of provider:|| Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description|
|Order Information:|| Postal: http://www.elsevier.com/wps/find/supportfaq.cws_home/regional|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Bartoszewicz, Jaroslaw, 1986. "Dispersive ordering and the total time on test transformation," Statistics & Probability Letters, Elsevier, vol. 4(6), pages 285-288, October.
- Karlin, Samuel & Rinott, Yosef, 1980. "Classes of orderings of measures and related correlation inequalities. I. Multivariate totally positive distributions," Journal of Multivariate Analysis, Elsevier, vol. 10(4), pages 467-498, December.
When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:42:y:1999:i:4:p:345-352. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Shamier, Wendy)
If references are entirely missing, you can add them using this form.